Archiv der Mathematik

, Volume 82, Issue 1, pp 85–96 | Cite as

Volumes of symmetric random polytopes

Original paper


We consider the moments of the volume of the symmetric convex hull of independent random points in an n-dimensional symmetric convex body. We calculate explicitly the second and fourth moments for n points when the given body is \( B_q^n \) (and all of the moments for the case q = 2), and derive from these the asymptotic behavior, as \( n \rightarrow \infty \) , of the expected volume of a random simplex in those bodies.

Mathematics Subject Classification (2000):

Primary 52A22 Secondary 60D05. 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser-Verlag 2004

Authors and Affiliations

  1. 1.Department of MathematicsCase Western Reserve UniversityClevelandUSA

Personalised recommendations